Alert archive / North Carolina / Flash Flood Warnings in 2003
Flash Flood Warning 8, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at May 27, 2003, 1:51 AM EDT for Hoke County, North Carolina. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2003, 1:51 AM EDT (05:51 UTC)
- Expired
- May 27, 2003, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Hoke County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 5.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 270556 FFWRAH NCC093-271400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 151 AM EDT TUE MAY 27 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 1000 AM EDT THIS MORNING * AT 200 AM EDT A WEAKENED EARTHEN DAM FEEDING WATER INTO ROCKFISH CREEK IN EASTERN HOKE COUNTY CONTINUES TO OVERFLOW AT 200 AM THE EARTHEN DAM WHICH FEEDS WATER INTO ROCKFISH CREEK NEAR THE JUNCTION OF HOKE...CUMBERLAND AND ROBESON COUNTIES CONTINUES TO OVERFLOW. FLOWS DOWNSTREAM FROM THIS DAM IN ROCKFISH CREEK HAVE STABILIZED AND ARE SLOWLY RECEDING. A CATASTROPHIC FAILURE OF THE DAM IS NOT EXPECTED...HOWEVER IT CAN NOT ENTIRELY BE RULED OUT. ROADS IN THE IMMEDIATE VICINITY OF THE DAM HAVE BEEN BARRICADED AND ARE CLOSED. MOTORISTS AND PEDESTRIANS SHOULD NOT CROSS THESE BARRICADES. SIGNIFICANT RAINFALL IS NOT EXPECTED TONIGHT IN THE AREA. IF THE CURRENT SITUATION CONTINUES AND WATER CONTINUES TO BE STEADILY RELEASED FROM THE DAMMED POND...THE IMMEDIATE FLOOD THREAT SHOULD ABATE THIS MORNING. RESIDENTS IN THE AREA SHOULD CONTINUE TO MONITOR LOCAL MEDIA OR THE NATIONAL WEATHER SERVICE NOAA WEATHER RADIO FOR THE LATEST INFORMATION. $$ LAT...LON 3517 7911 3487 7905 3489 7933 3514 7943
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at May 26, 11:00 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 26, 11:00 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1100 PM EDT MON MAY 26 2003 UPDATE...WILL HAVE TO ADD SHOWERS TO THE NORTHWEST PIEDMONT. PERSISTENT ACTIVITY WEST OF THE AREA IS MOVING TO THE NORTHEAST. -------------------------------------------------------------------- OLD... FRONTAL BOUNDARY THROUGH THE COASTAL SECTION WILL SERVE AS FOCUS FOR PRECIP TONIGHT...SO CWA CLEAR OF PRECIP EXCEPT FOR A FEW STRAY SHOWERS IN THE NORTHEAST. WILL DROP MENTION OF EVENING SHOWERS WITH THE UPDATE. CLOUDINESS SETTLING OVER THE AREA...LOWS TONIGHT MAY AT LEAST ONE CATEGORY TOO LOW. WILL PROBABLY RAISE LOWS TO THE LOWER AND MIDDLE 60S. NO OTHER CHANGES AT THE PRESENT TIME. .RAH...NONE. RHJ
Hazardous weather outlook, May 26, 5:07 AM EDT, 20 hours 44 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-261105- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 507 AM EDT MON MAY 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY FROM ROCKINGHAM TO THE TRIABLE AND KERR LAKE EAST ACROSS THE COASTAL PLAIN. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE HAIL...DANGEROUS LIGHTNING AND ISOLATED DOWNBURSTS. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE MID TO LATE AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. ISOLATED FLOODING RESULTING FROM HEAVY DOWNPOURS IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF HEAVY RAIN TUESDAY AFTERNOON AND AGAIN THURSDAY COULD RESULT IN FLOODING ACROSS THE AREA BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. JO
In the hours before
Special weather statement, May 27, 1:20 AM EDT, 31 minutes before
NCZ073-074-083-084-271120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 120 AM EDT TUE MAY 27 2003 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN PIEDMONT THROUGH 230 AM... THESE STRONG THUNDERSTORMS WILL AFFECT LOCUST... ALBEMARLE AND WADESBORO PRIOR TO 130 AM. THE THUNDERSTORMS WILL CONTINUE TO MOVE EAST AND AFFECT MT. GILEAD... ROCKINGHAM... HAMLET AND CANDOR PRIOR TO 230 AM. THESE STORMS ARE LIKELY TO CONTAIN SMALL HAIL AND GUSTY WINDS. RAINFALL CAN BE UP TO AN INCH PER HOUR WITH THE STRONGER THUNDERSTORMS. JWC
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:43 AM EDT | Flash Flood Warning | RAH | Cumberland | 5 hr |
Nearby
Flash Flood Warnings in North Carolina, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.